MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AVANTO DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AVANTO DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10684332
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a rib injury to a patient undergoing a breast mri exam using a magnetom avanto system.Allegedly, the patient had high body mass limiting the space inside the mri bore.The patient allegedly panicked inside the bore thrashing and complaining of a rib injury.Our investigation couldn¿t confirm the exact nature and extent of the alleged injury and whether it needed any medical attention or intervention.
 
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.A supplemental report will be submitted upon the receipt of additional reportable information and/or investigation completion.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction, and no non-conformity was identified.Per the complaint report a patient sustained a rib fracture during their mr examination with a breast coil on (b)(6) 2025.According to the information received, the patient was larger / heavier.It was attempted to move the patient into the bore, but during the first try the patient indicated that it was too tight.The patient was removed from the bore, and some cushions were removed to provide the patient with more space.The patient wanted to try to be examined a second time.This time, the patient fit into the bore, however the space around the patient was limited.This caused the patient to become anxious and claustrophobic and she yelled and thrashed in the bore.When the patient indicated that she heard her rib "pop", she was immediately removed from the bore.The patient was advised by the technicians to have her ribs examined at the emergency room or the urgent care clinic immediately after the examination and again on the afternoon of the same day when the patient called the imaging department stating that her ribs were still very sore.According to information received by the hospital imaging department, the patient's mri breast examination was completed using a wide bore mri at a different hospital on (b)(6) 2025.On (b)(6) 2025, the patient underwent a nuclear bone scan to check for cancer metastasis and to check her ribs for fractures.The customer informed siemens healthineers that they were informed that the patient suffered rib(s) fractures but had no additional details regarding treatment.The name of the patient¿s physician was not provided.Positioning the patient in a way that prevents injuries when moving the table and during the examination lies in the responsibility of the customer.Please always make sure that the minimum distance of 5mm between patient and tunnel covering is always maintained.

Brand Name
MAGNETOM AVANTO DOT UPGRADE
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
henkestrasse 127
erlangen 91052
GM   91052
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key22892962
Report Number3002808157-2025-00023
Device Sequence Number8851895
Product Code LNH
UDI-Device Identifier04056869006635
UDI-Public(01)04056869006635
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10684332
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale